Alert archive / Ohio / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 117, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jun 30, 2013, 2:10 PM EDT for Marion County, Morrow County, Ohio. It was in force for 65 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 30, 2013, 2:10 PM EDT (18:10 UTC)
- Expired
- Jun 30, 2013, 3:15 PM EDT
- In force
- 65 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
Counties Marion County, OH, Morrow County, OH
The radar
The Cleveland radar (KCLE), 138 km from the middle of the area, began a volume at 18:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 30, 3:25 PM EDT | HAIL 1.75 | Mount Gilead, OH |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.2 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 284 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 652 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
242
WUUS51 KCLE 301810
SVRCLE
OHC101-117-301915-
/O.NEW.KCLE.SV.W.0117.130630T1810Z-130630T1915Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
210 PM EDT SUN JUN 30 2013
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN MARION COUNTY IN NORTH CENTRAL OHIO
NORTHWESTERN MORROW COUNTY IN NORTH CENTRAL OHIO
* UNTIL 315 PM EDT
* AT 208 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...
DAMAGING WINDS IN EXCESS OF 60 MPH AND HEAVY RAIN. THIS STORM WAS
LOCATED NEAR MARION...AND MOVING EAST AT 10 MPH.
* LOCATIONS IMPACTED INCLUDE...
MOUNT GILEAD...
CARDINGTON...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. SEEK SHELTER INSIDE NOW AND STAY AWAY FROM
WINDOWS.
&&
LAT...LON 4044 8318 4059 8327 4071 8300 4071 8281
4052 8280 4043 8302
TIME...MOT...LOC 1809Z 248DEG 7KT 4054 8311
$$
YEAGER2 follow-up statements
488
WWUS51 KCLE 301836
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
236 PM EDT SUN JUN 30 2013
OHC101-117-301915-
/O.CON.KCLE.SV.W.0117.000000T0000Z-130630T1915Z/
MARION OH-MORROW OH-
236 PM EDT SUN JUN 30 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM EDT
FOR NORTHWESTERN MORROW AND EASTERN MARION COUNTIES...
AT 232 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...DAMAGING WINDS IN EXCESS OF 60 MPH AND HEAVY RAINFALL.
TRAINED SPOTTERS IN GREEN CAMP HAVE REPORTED OVER FOUR INCHES OF
RAINFALL WITH THIS STORM. THIS STORM WAS LOCATED NEAR
MARION...MOVING EAST AT 10 MPH.
LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
CALEDONIA...EDISON...MOUNT GILEAD AND CARDINGTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. SEEK SHELTER INSIDE NOW AND STAY AWAY FROM
WINDOWS.
&&
LAT...LON 4047 8310 4064 8317 4071 8301 4071 8281
4052 8280 4043 8302
TIME...MOT...LOC 1834Z 248DEG 7KT 4056 8304
$$
YEAGER238
WWUS51 KCLE 301902
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
302 PM EDT SUN JUN 30 2013
OHC101-117-301915-
/O.CON.KCLE.SV.W.0117.000000T0000Z-130630T1915Z/
MARION OH-MORROW OH-
302 PM EDT SUN JUN 30 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM EDT
FOR NORTHWESTERN MORROW AND NORTHEASTERN MARION COUNTIES...
AT 258 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZE HAIL...DAMAGING WINDS IN EXCESS OF 60 MPH AND
HEAVY RAIN. THIS STORM WAS LOCATED NEAR CARDINGTON...OR 7 MILES WEST
OF MOUNT GILEAD...MOVING EAST AT 10 MPH.
LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
CARDINGTON...EDISON AND MOUNT GILEAD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. SEEK SHELTER INSIDE NOW AND STAY AWAY FROM
WINDOWS.
&&
LAT...LON 4043 8301 4044 8301 4064 8305 4071 8281
4052 8280
TIME...MOT...LOC 1902Z 277DEG 10KT 4053 8294
$$
YEAGERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 2:02 PM EDT, 8 minutes earlier.
Area forecast discussion, Jun 30, 2:02 PM EDT, 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 202 PM EDT SUN JUN 30 2013 .SYNOPSIS... AN AREA OF LOW PRESSURE WILL REMAIN CENTERED OVER THE OHIO VALLEY MOST OF THE WEEK. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... SOME CLEARING WORKING NORTH INTO MARION...MORROW...KNOX COUNTY AND STORMS STARTING TO POP. THIS WILL CONTINUE TO BE THE CASE...WITH FASTER DEVELOPMENT ACROSS THE SOUTHWEST COUNTIES...CLOSER TO THE UPPER LOW. IT WILL TAKE SLIGHTLY LONGER FOR STORMS TO DEVELOP ACROSS NE OH/NW PA BUT AS THE CLEARING WORKS IT WAY NORTH WE WILL SEE THE ACTIVITY INCREASE. MOST STORMS WILL ONCE AGAIN HAVE LOCALLY HEAVY RAIN AND THERE IS OF COURSE STILL A CONCERN FOR LOCALIZED FLOODING. THE ACTIVITY BETWEEN MORROW AND HANCOCK COUNTY WILL LIKELY BE SLOWER MOVING AND MAY HAVE MORE POTENTIAL FOR FLOODING. WILL NOT ISSUE A WATCH AT THIS TIME BUT WILL MONITOR THE MOVEMENT OF THE CELLS. FORECAST TEMPERATURES LOOK OK EXCEPT WE ARE A LITTLE SLOW TO WARM UP WHERE IT HAS BEEN OVERCAST. WE WILL CATCH UP AS WE GET SOME BREAKS IN THE CLOUDS. THE EXCEPTION COULD BE THE TOLEDO AREA WHERE IT MAY STAY CLOUDY...CHOPPED A COUPLE OF DEGREES OFF THE FORECAST HIGHS THERE. && .SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY NIGHT/... NOT MUCH NEW TO WRITE ABOUT TODAY AS LOW PRESSURE WILL SLOWLY SLIDE S AND W OF THE AREA. THIS WILL LEAVE AN INVERTED TROUGH DRAPED ACROSS THE AREA MOST OF THE PERIOD. PRECIP COVERAGE WILL BE AT LEAST PARTIALLY DIURNALLY DRIVEN AND EXPECT COVERAGE TO DROP OFF SIGNIFICANTLY AFTER LATE EVENING. WILL NEED LIKELY WORDING DURING THE DAYLIGHT HOURS. BEST CHANCES FOR RAIN WILL LIKELY BE TUESDAY WHEN THE AREA WILL BE RIGHT UNDER THE TROUGH. LOCALLY HEAVY RAINFALL IS POSSIBLE...ESPECIALLY WITH ANY THUNDERSTORMS THAT DEVELOP. THE AIR MASS WILL REMAIN JUICED WITH PWATS OF AROUND 1.5 INCHES. HIGHS WILL BE IN THE UPPER 70S THE NEXT COUPLE OF DAYS BUT LOW 80S ARE POSSIBLE FOR WEDNESDAY AS THE AREA FINALLY SEES SW FLOW RETURN. && .LONG TERM /THURSDAY THROUGH SATURDAY/... PERSISTENT UPPER LEVEL TROUGH ACROSS THE FORECAST AREA WILL FINALLY BEGIN TO BREAK DOWN BY WEEKS END. LARGE AREA OF HIGH PRESSURE OVER THE ATLANTIC OCEAN WILL BUILD BACK WEST AND EXTEND INTO THE EASTERN HALF OF THE UNITED STATES. THIS WILL BUILD RESULTING SURFACE HIGH PRESSURE WEST INTO THE AREA AS WELL. CONVEYOR BELT OF MOISTURE EXPECTED TO OCCUR FOR MUCH OF THE WEEK RIGHT OUT OF THE GULF OF MEXICO WILL CONTINUE INTO SATURDAY. THIS ALONG WITH QUICK SHOTS OF UPPER LEVEL POSITIVE VORTICITY ADVECTION EXPECTED...SHOWERS AND THUNDERSTORMS WILL BE A CONTINUOUS THREAT FOR MUCH OF THE PERIOD. WILL STILL KEEP AT LEAST A SLIGHT CHANCE OF PRECIPITATION FRIDAY INTO SATURDAY EVEN THOUGH MODELS ARE HINTING AT CUTTING OFF SOME OF THE MOISTURE FROM THE SOUTH BY THAT TIME PERIOD. OTHERWISE...WITH ATLANTIC/BERMUDA HIGH IN PLACE...WARM TROPICAL AIR WILL STREAM NORTH INTO THE REGION RESULTING IN WARM TEMPERATURES AND HUMID CONDITIONS. && .AVIATION /18Z SUNDAY THROUGH FRIDAY/... SHOWERS AND THUNDERSTORMS WILL INCREASE IN COVERAGE AGAIN THIS AFTERNOON AS LOW PRESSURE REMAINS OVER THE REGION. MOST LIKELY SITES TO EXPERIENCE THUNDERSTORMS THIS AFTERNOON ARE FDY/MFD/CAK/YNG ALTHOUGH THEY ARE POSSIBLE ANYWHERE. THUNDERSTORMS WILL ONCE AGAIN BE CAPABLE OF PRODUCING HEAVY RAINFALL AND IFR CONDITIONS. THUNDERSTORMS WILL DECREASE AS WE PROGRESS THROUGH THE EVENING HOURS. PATCHY BR/HZ AND STRATUS WILL BE POSSIBLE TOWARDS DAWN...MAINLY FOR AREAS THAT EXPERIENCE RAIN TODAY. SHOWERS AND THUNDERSTORMS WILL RE-DEVELOP ON MONDAY AFTERNOON...ESPECIALLY FROM CENTRAL OHIO TO NW PENNSYLVANIA. .OUTLOOK...NON-VFR IN SCATTERED SHOWERS/THUNDERSTORMS AS WELL AS EARLY MORNING FOG THROUGH FRIDAY. && .MARINE... NORTHEAST FLOW DOWN THE LAKE WILL RESULT IN CHOPPY LAKE CONDITIONS TODAY THROUGH MONDAY ALONG THE SOUTH SHORE. MAY APPROACH SMALL CRAFT CRITERIA BY TUESDAY...MAINLY WEST HALF OF THE LAKE. THEN...EXPECTING WINDS TO DIMINISH AND WAVES SUBSIDE TO A FOOT OR LESS BY TUESDAY NIGHT. THIS TREND WILL CONTINUE THROUGH THURSDAY. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...KOSARIK NEAR TERM...KOSARIK SHORT TERM...KUBINA LONG TERM...LOMBARDY AVIATION...KEC MARINE...LOMBARDY
Hazardous weather outlook, Jun 30, 10:21 AM EDT, 3 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 1021 AM EDT SUN JUN 30 2013 OHZ006-011>014-017>023-027>033-036>038-047-089-PAZ001>003-011430- WOOD-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-HANCOCK-SENECA-HURON- MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-RICHLAND-ASHLAND- WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX-ASHTABULA LAKESHORE- NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- 1021 AM EDT SUN JUN 30 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. SCATTERED SHOWERS AND SOME THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT SO THE POTENTIAL FOR FLOODING WILL REMAIN ELEVATED. AN ISOLATED SEVERE STORM IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SHOWERS AND THUNDERSTORMS ARE EXPECTED EACH DAY THIS WEEK SO THE POTENTIAL FOR FLOODING WILL REMAIN ELEVATED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. OHZ003-007>010-011430- LUCAS-OTTAWA-SANDUSKY-ERIE OH-LORAIN- 1021 AM EDT SUN JUN 30 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO AND NORTHWEST OHIO. .DAY ONE...TODAY AND TONIGHT. THERE IS A MODERATE RISK OF RIP CURRENTS ALONG THE LAKE ERIE SHORELINE TODAY. SCATTERED SHOWERS AND SOME THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT SO THE POTENTIAL FOR FLOODING WILL REMAIN ELEVATED. AN ISOLATED SEVERE STORM IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SHOWERS AND THUNDERSTORMS ARE EXPECTED EACH DAY THIS WEEK SO THE POTENTIAL FOR FLOODING WILL REMAIN ELEVATED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. LEZ061-142>149-162>169-011430- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 1021 AM EDT SUN JUN 30 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE. .DAY ONE...TODAY AND TONIGHT. NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY. WATERSPOUTS COULD OCCUR WITH ANY OF THE STRONGER STORMS TODAY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 1:09 PM EDT | Areal Flood Advisory | CLE | Marion | 6 hr |
| Jun 30, 1:48 PM EDT | Flash Flood Warning | CLE | Marion | 6 hr |
| Jun 30, 3:17 PM EDT | Severe Thunderstorm Warning | CLE | Morrow | 58 min |
| Jun 30, 5:02 PM EDT | Areal Flood Advisory | CLE | Knox, Morrow | 5 hr |
Nearby
Severe Thunderstorm Warnings in Ohio, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.